MAUDE Adverse Event Report: STERIS CORPORATION V. MUELLER; NEURO/SPINE CHROMA-LINE BRAND TAKA XL SUCTION TUBE

STERIS CORPORATION V. MUELLER; NEURO/SPINE CHROMA-LINE BRAND TAKA XL SUCTION TUBE
Model Number U-0592
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The chroma-line brand taka xl suction tube subject of the reported event is being returned for evaluation.Investigation of this event is currently in progress.A follow-up report will be submitted when additional information becomes available.
 
Event or Problem Description
The user facility reported via medwatch report (mw5166451) that during a patient procedure their taka suction tube broke.All pieces of the device were retrieved.The procedure was completed successfully.No report of injury.
 
Additional Manufacturer Narrative
The device subject of the reported event was returned to steris for evaluation.The evaluation determined that excessive force was applied to the device by user facility personnel.The employee applied excessive force at the connection of the tube and handle, subsequently causing the reported event.The taka suction tube instructions for use states, "avoid mechanical shock or overstressing the devices.Prior to use, inspect devices to ensure proper function and condition.Do not use devices if they do not satisfactorily perform their intended function or if they have physical damage." a steris account manager performed in-service training on the proper use and operation of the taka suction tube, specifically on the importance of not bending or applying excessive force while in use.No additional issues have been reported.

Brand Name
V. MUELLER
Common Device Name
NEURO/SPINE CHROMA-LINE BRAND TAKA XL SUCTION TUBE
Manufacturer (Section D)
STERIS CORPORATION
5960 heisley rd
mentor 44060
Manufacturer (Section G)
STERIS CORPORATION
5960 heisley rd
mentor OH 44060
Manufacturer Contact
daniel davy
5960 heisley rd
mentor, OH 44060
4403927453
MDR Report Key21703988
Report Number1527821-2025-00002
Device Sequence Number10010517
Product Code JOL
UDI-Device Identifier10885403138416
UDI-Public(01)10885403138416(10)L22XHE
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU-0592
Device Catalogue NumberU0592
Device Lot Number(10)L22XHE
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/26/2025
Supplement Report FDA Received Date07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown